# SDR CA140724002

- Difficulty date: July 23, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Dhav DHC2MKI
- Aircraft time: 18,316 hours
- Engine: Pwa R985*
- Propeller: Hamstd 2D30
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: 399354
- Condition: Cracked
- Location: Engine
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING SCHEDULED 100 HR INSPECTION, BROKEN OFF A PIECE OF CYLINDER NR 9 FOUND RESTING IN LOWER COWLING, FURTHER INVESTIGATION FOUND THE UPPER COWLING MOUNT BRACKET C/W REMAINING/BROKEN PIECE OF CYLINDER STILL ATTACHED IN COWL.  CYLINDER NR 9 PUSH ROD HOUSING FOUND HEAVILY DINTED AS WELL AFT FACE OF PROPELLER FOUND GOUGED/MARKED.  IT APPEARS THAT WHEN THE CYLINDER EAR FLANGE FAILED, PREVIOUS REPAIRED AT O/H. IT BOUNCED INTO THE ARC OF THE PROP WHILE IN OPERATION WHICH SENT IT BACK INTO THE PUSH ROD HOUSING CYLINDER ASSY.  REPLACED WITH O/H UNIT, PROPELLER REMOVED FOR FURTHER ASSESSMENT, REPAIR PHOTOS AVAILABLE.
